Flutamide-induced Hepatotoxicity During Treatment Of Acne - A Case Report [hepatotoxicidade Pela Flutamida Em Paciente Sob Tratamento Para Acne - Relato De Caso]

Flutamide is a non-steroidal anti-androgenic drug used in the treatment of prostate cancer, acne and hirsutism. Some cases of severe flutamide-induced hepatotoxicity have been reported in the literature. We report the case of a 21-year-old female who presented with a significant increase of aminotra...

Full description

Access type:openAccess
Publication Date:2005
Main Author: Duques De Amorim M.D.F.
Other Authors: Duques De Amorim P., Dias De Amorim W.P., Ramalho De Vasconcelos J., Duques P.
Document type: Article
Language:por
Online Access:http://www.scopus.com/inward/record.url?eid=2-s2.0-26244454933&partnerID=40&md5=f8ddd07ac3bd7ba19488ec115abc372e
http://www.repositorio.unicamp.br/handle/REPOSIP/93382
http://repositorio.unicamp.br/jspui/handle/REPOSIP/93382
Citation:Anais Brasileiros De Dermatologia. , v. 80, n. 4, p. 381 - 384, 2005.
English abstract:Flutamide is a non-steroidal anti-androgenic drug used in the treatment of prostate cancer, acne and hirsutism. Some cases of severe flutamide-induced hepatotoxicity have been reported in the literature. We report the case of a 21-year-old female who presented with a significant increase of aminotransferase levels during the treatment of acne with flutamide, which resolved completely after discontinuation of the drug. We discuss the diagnosis, the risk/benefit ratio, and conclude that monitoring liver function tests is mandatory and that the drug should be discontinued if an increase in aminotransferase levels occurs, due to the possibility of severe liver dysfunction. © 2005 by Anais Brasileiros de Dermatologia.